Forum

Sorry - Another question! About CoCodamol..

I'm not taking anything apart from VitD - I have been given things (Amitriptyline was the last one but I found it made me worse...) but I no longer take them.

Basically my bladder is causing most of my problems at the moment. 7 months of constant infections due to my difficulty in voiding my bladder means that my GP thinks that I now how Interstitial Cystitis, which means that I have horrible infection symptoms with no infection there to treat. The Amitriptyline made me feel like I was struggling more with pushing my urine out. So my GP said stop taking it and I'm going to refer you. That's fine, but I'm now here with nothing.

I'm avoiding caffeine/citric acid. However, I'm also taking one cocodamol tablet at night which helps with my pain and, well, helps me sleep through the night. It says to stop taking them after three nights due to possible addiction...but I gather that means if you're on them all day. They are really helping me! Should I stop them? 

Check with your doctor, but I was on them indefinitely. My doc told me a normal, healthy person (well, healthy apart from MS, that is) can metabolise them without a problem.

There can be issues if the person was anorexic, or had impaired liver function.

I think the instructions are only there for people who buy them over the counter for a headache or something. Not those who take them under medical supervision, for a long term condition.

Unfortunately, although they worked well for me, and my doctor had approved the safety, my body decided differently after about a year, and they started making me sick. I’ve never really been able to return to them on a regular basis, even after a complete break.

Don’t know what changed, but something did.

Tina

i personaly dont like or take cocodomol. It makes me sick and gives me nasty head aches. I get tramadol on script and i find it to be more effective against pain and i dont have any of the bad effects. Plus if you take 2 sleep is a must.

James

I use ca-dydromol and ibuprofen. I am allergic to tramadol, night in A&E.co-codamol made me more dizzy.

I literally take one at night because of my bladder pain and then go to sleep. No other side effects for now. However, I’m not taking under supervision - I just needed something to replace the amitriptyline that didn’t work for me. I’ll keep an eye out in case of any further side effects…

Thanks very much guys! X

hey the maytriptaline can affect proper voiding of the bladder…which is poss why gp said to stop them. I would ask the gp re co codomal for bladder pain as there may be something else she can give you…do youmthinkmist pain or spasm there in your bladder or could spasm be causing you pain? has your gp prescribed these?

I would also seek the advice of a Continance nurse on this as she may be able to suggest to gp how to manage this…

em

When you had the co-codamol prescribed you wuld have quantity to take, frequency, strength, these would have been on script. If you are nsure see GP they will tell you side effects and iif you can use with other stuff and the time span between.
Can’t be more helpful, I am not a doc or pharmacist
Mike

Hiya Mike,

They weren't prescribed. As Em said, the amitriptyline was stopping me voiding my bladder even more than before so my GP stopped me and just said that she'd rather refer me back. As yet, because I'm moving consultants in order to see an MS nurse, I have no ability to ask for advice from them. In fact, my GP told me to come on here and see if I could get any suggestions!

I'm taking the cocodamol of my own accord as it's over the counter. I felt I needed something stronger than ordinary paracetomol or nurofen. I can pass the day without taking any because I come to work, I'm walking around doing this and that, so I'm not sitting and thinking about it. But once I lie in bed I just can't deal with the pain and can't sleep, so the cocodamol takes care of both. 

x

Better o to doc and get script for sommat else. The doc will aim you n rit direction x

You can get them on 'scrip - mine were - so needn't necessarily be a prescription for something else.

Technically, I still have them on 'scrip, despite the fact they started making me feel sick.  My doctor never cancelled the repeat prescription, just in case I should feel the need to try again.

Doc seems to think the sickness may be psychological - i.e. happened to get sick whilst on them, and am now expecting it to happen!

Tina